Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How is swelling from bikini waxing treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11675 Questions
I had a brazilian bikini wax a week ago. I don't normally do a brazilian so I don't know if that's the reason the wax itself hurt more than usual. I'm still red in places. For the past few does, it feels like my clitoris is swollen, like there is something underneath. It's not unbearable pain, but not great. Is it because there is no pubic hair to protect the area? I do take spinning (indoor cycling) classes ... would this be the culprit? Thank you.
Posted Fri, 20 Apr 2012 in Women's Health
Answered by Dr. Rakhi Tayal 25 minutes later
Thanks for writing to us.
The redness in the area and the swollen clitoris is all most probably due to the injury to the skin during the procedure. Indoor cycling is precipitating the problem as it is exposing the affected organ to more of friction.
Most of such rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe these rashes.
These rashes usually take 5-7 days to disappear.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.
Taking a mild pain killer and antiinflammatory like ibuprofen will also help.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: How is swelling from bikini waxing treated ? 35 minutes later
Hello Dr. Tayal,

Thank you for your response. It's actually not a rash (the redness is on other parts, near and on my thigh). It feels swollen - not a soft swollen, but more of a hard swollen. It aches more than anything. Would ibuprofen help with swelling?

Thank you again.

Best, XXXXXXX Miller
Answered by Dr. Rakhi Tayal 9 minutes later
Hello XXXXXXX Miller,

Thanks for writing again.

Ibuprofen will reduce the redness and swelling along with relieving the pain.

Doing a cold compress will also help in relieving the pain.

You can also take serratiopeptidase or trypsin- chymotrypsin tablets for faster healing.

Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor